MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,4.0 STD,44MM LGTH; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,4.0 STD,44MM LGTH; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,4.0 STD,44MM LGTH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by an arthrex subsidiary employee via email that an ar-8740-44h standard compression ft screw broke when tightened.The screw broke about 4 mm before the final placement.It was removed, and a new ar-8740-44h standard compression ft screw was implanted.There were no fragments left in the patient.This was discovered during a procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-8740-44h, batch 10271369, was received for investigation.Functional testing was not performed due to the damage to the device.Visual inspection noted that the device was broken on the proximal end.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing/over-engaging the screw during use.

Brand Name
COMPR FT SCRW,4.0 STD,44MM LGTH
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20524726
Report Number1220246-2024-08251
Device Sequence Number8119525
Product Code HWC
UDI-Device Identifier00888867127845
UDI-Public(01)00888867127845(11)190121(10)10271369
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,4.0 STD,44MM LGTH
Device Catalogue NumberAR-8740-44H
Device Lot Number10271369
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown